I just joined here I found this forum on google. I was just having this problem here. I went to the urologist a month ago because I wanted to ask him some questions. I was asking him why my penis hasn't grown like other people and he made me do some blood tests. It hasn't grown at all since I was born. It's been the same way since then! He said I have very low testosterone and you probably were low when you were younger also. He said my level was something like 3.30. (from a scale of 1.00-84.00) I noticed I'm different than others for example my voice is very high (I sound like someone in puberty) and I feel my body hasn't developed (muscles).
This sounds very bad to me and I wish I went to the doctor when I was younger. I'm 23 now and I was wondering what I could do about it. He suggested I take these Testosterone boosting supplements for 3 months and to tell me if I see any improvement. I'm putting my trust in these testosterone pills the urologist gave me. Its called Testosterone Undecanoate 40MG. I'm taking 3 pills twice a day with food...so 6 pills total. But at the same time I get the feeling he doesn't want to tell me something..that it might not work.
Anyway I was just wondering what other people's opinions are about this...since I've read a lot about it and I'm getting a lot of mixed answers. My size is btw:
Hi, and welcome to the Men's Health forum. I'm glad to hear you went to the Dr and you did find an answer as to what's going on. I wish I could give you more info on the treatment he's giving you but I really don't know much about it. I do think it may help with your voice and muscles. As far as genital growth, that may happen. We have wonderful very informative members here that I'm sure will jump in and give you more advice. I'm pretty sure there are men here that are, or have been on testosterone.
Hello and welcome to the Forum.
From the details given by you, it appears that you have had pubertal development which might (or might not) have stopped half way through the process. You have mentioned about the penis size and not deepening of voice. Of these, the size you have mentioned is in no way fitting into the biometrics of a prepubertal boy. If you want to confirm what the medical science believes, read from the following link a doctor's opinion regarding size of penis :
The penis also may look small if you have an obese body.
Secondly, the deepening of voice as remar has remarked in some cases may be due to a problem with the vocal cord and need not be related to pubertal development.
How was your other body developments ?, like growth spurt ( how tall are you ) pubic hair and especially testicular development ? Do you feel that your testicles got shrunk any time after its growth?
Did you have any of the following issues during your growth period?
- any inflammatory disease of the intestine like celiac disease, leading to malabsorption of of nutrients?
- Any disease like mumps that could affect genital growth
- Any wasting diseases like TB
If answer to any of the above is yes, then that can lead to reduced body growth .
In any case, as you have mentioned and as remarked by the doctor a hormone intervention during puberty would have had better results than now.
This is not to imply that it could not help you now, it may as well kick start a bit of growth process which would be helpful, however small it may be. And even your present penis size is not that small to be worried about. Also if any of the above diseases exists as of now, treatment of the disease will make a major difference to your health.
Since you seem to be having low hormone status ( by the way how much was your T level ?), you may also consult an Endocrinologist to have a full hormone level tested to ensure that the low T is not due to some large variations of other hormones. In such cases, T replacement may not help.
I do think I haven't developed properly. I don't have any muscles at all like other people. (Girls always beat me in arm wrestling) I always feel I am weak but since taking these pills; I feel like i have more energy than before. I am 5' 9" and my testicles are very small unlike other people.
I am not overweight at all but I was when I was 18-20. I was 220 pounds when I started college then I starved myself when I was 20+ and I dropped down to 145 and to this day I now weigh 155-160 (keeps changing).
I did not eat any vegetables/fruits when I was younger if that is what you mean by Malnutrition.
I am surprised to see your new readings of T level and wonder why at all you want to go for T replacement. You seem to be perfectly alright for me. Your body structure is quite standard for boys of your age and let you cross 30 years of age, you would have put fat all around your body, if you are in doubt, it may help you to have a look at your father's photo when he was of your age.
I basically doubt your starvation to reduce weight has contributed to your lean stature, after all that is what you wanted, then why are you trying to treat it now? But do not worry, all these are apparently reversible, if you have not got any disease like TB with your wrong practice of reducing weight. Instead of starving yourselves, you should have taken balanced diet and done enough exercise to covert your fat tissues into muscles.
If you believe your testicles are small, check up if they are about 20cc in volume, which you can approximately feel by hand. If they are, you are again OK on that front , do not compare yourselves with others, every body is different in this world. Actually T replacement can even make your case worse,as it tends to shut off the natural production of T.
Zinc deficiency has been quoted as major cause for low T. Dr. A S Prasad has done extensive research in this field and has been an advocate of ZINC supplementation in such cases. Yours also appear to be case of zinc deficiency. If you do not believe, have a look at the following links:
1. http://www.ncbi.nlm.nih.gov/pmc/articles/PMC1125304/ // REF article for zinc deficiency by AS Prasad
2. http://hormones.gr/pdf/Pubertal%20arrest%20due.pdf // A case history of pubertal growth arrest due to iron and zinc deficiency
// Zinc deficiency and low T
4. http://dietary-supplements.info.nih.gov/FactSheets/Zinc.asp#h7 // Facts on Zinc
These are all valid medical references and you can show a print out to your doctor. Try to get your prescription changed to zinc supplementation ( if that is what is affecting you - you need to get it checked ) instead of T replacement.
From my own point of view, if at all you have any problem, it is not low T, but low estrogen and in that case, phytoestrogens from food items like Soya and Flax seeds should help you to gain weight.
Yes, I do agree that you are on the low side of of the T graph and in combination with the physical symptoms of low T, you may be a candidate for treatment.I have only given you some more ideas to ponder. If it could be treated simply by taking the daily quota of zinc, why not to try that if your doctor also agrees.
I am sorry, I do not have any success story to tell you, may be you can try contacting Dr.Prasad through the email address given in his article.
It is best you sit with your doctor and understand regarding the possible side effects of HRT and take care of them.
By the way, it appears you have interchanged the ranges of free T and total T in your post, though it may not make much difference in this context.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.